I am 50 and have been going thru this peri thing for a few years now, mainly in the way at first of just earlier periods , shorter duration and some night sweats. Then last year had more symptoms cropped up that were more frustrating : way way longer pms, a lot of anxiety and more intestinal issues around cycle time or leading up to it and general aches and pains. I know all this is normal. My gyn suggested when I was at the height of all these symptoms last March and April and so upset about them, to take birth control pills and gave me the prescription for Yasmin. Having taken bcp years ago for 2 years and stopping due to being fearful of serious side effects and also it made me gain weight, I was hesitant. She assured me that this new generation of bcp are more low dose, less side effects and even weight issues are rare.
The symptoms I was dealing with late Feb of last year, all of March and into May subsided and I did not end up taking Yasmin after all. I increased my exercise, started taking a Vitamin B complex, was faithful to my multi vitamin and just used Xanax when needed for anxiety. I did not even have to use it that much.
Well now fast forward to this past month and some of those symptoms after all this time have reared their ugly head and it has given me a lot of anxiety. My period finally came yesterday at day 47 after a long PMS starting at day 24 on and off with symtpoms, not constant but sporadic. Even with it coming yesterday although I feel better, I am today feeling some aches and pains and anxiety and the twingey issues I have felt before ( complicated due to back problems/pelvic/hip problems I have I know).
Soooo.... I am toying once again with taking the Yasmin, and if I do take it , it has to be taken the Sunday after a period which would be this Sun. I am again hesitant. My reasons being :
1. fearful of serious side effects down the road or now with bcp
2. worried the pill will not agree with me and introduce a whole myriad of other symptoms to deal with (...at least I know and am familiar with what I am dealing with NOW and have been thru it!! Don't want to bring on any more!! LOL!!)
3. Also, being 50 and almost 51 in April , I would think that I will HOPEFULLY be thru this all soon and so should I really be going on bcp now. If I were in my mid 40s it would be different I think.
So...for those of you on Yasmin in particular :
1. have you noticed that it helped your symptoms? I know that bcp are often given to regulate periods when they are coming later or they are dragging on and there is a lot of bleeding. I do not have any of that . This is unusual for me to go to day 47 before I get one. And I would not even complain about this if it weren' that the PMS was so long leading to it.
2. so that brings me to the next question ...is your pms lessened due to Yasmin?
3. how about any intestinal issues you have had, did the Yasmin help that?
4. any other side effects?
I do know that everyone is different and what works for one is not necessarily going to work for another, but just thought I'd see how you are doing if you are on Yasmin and what your thoughts were.
I really think due to my high anxiety about every little thing that I probably am not a good candidate as I would worry so much about being on it. But I am just thinking of it again and wanted to get some feedback.
I'm a Yasmin user, a few years younger than you are, and I had suffered YEARS of pms, mostly in my 20's....I also had regular periods, but very heavy periods. My internist up north in Massachusetts was clueless on this.....she was just condescending and would tell me to cut out salt.
Now, years later there is a condition known as PPDT, or something like that, that is a problem in women with severe PMS. I had also suffered debilitating anxiety attacks, so then my blood pressure would go up, and she wouldn't put me on the pill. She patted me on the head and said, "I'll give you........3....xanax....that's it." Well, gee, thanks. The xanax did nothing for me.
When I moved to Florida, my doctors here were so understanding and kind. First of all, my ob/gyn put me on the pill. I was scared at first telling him the story of the witch doctor up north, but he said don't worry. I was on Levlite-28, a very low dose pill. I was nauseaus, but didn't care. But then it started forming cysts in my breasts that had to be drained. So, I asked for Yasmin.
And I am now taking Zoloft for the terrible anxiety/depression I suffered from for years.
The Yasmin is working fine, I don't have any pms, and I don't have very bad periods anymore. It HAS, however, caused a 10# weight gain in me. Now, I'm VERY active, will either rollerblade 6-9 miles every day, or walk/jog 3 miles, lift weights, eat high fiber, low fat diet, etc., so I know it's the Yasmin. And after my period, my bloat doesn't really dissipate like it should.
I'm going to go off the bcp this summer for 6 months and see if there is any change in my weight. Good luck. Stay off xanax, it numbs you......get a mild anti-depressant if you need one. Not Paxil, that will put tons of weight on too.